Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 224, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 15, 2000, 11:45 PM CDT for Parker County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 15, 2000, 11:45 PM CDT (04:45 UTC)
- Expired
- Apr 16, 2000, 12:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 11:47 PM CDT | Hail 1.5 | Weatherford, TX | Hail occurred in Hudson Oaks. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 160446 SVRFTW TXC367-160515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1145 PM CDT SAT APR 15 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1215 AM CDT * AT 1145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WILLOW PARK...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE WILLOW PARK AND ALEDO THIS STORM PRODUCED HAIL UP TO 1 INCH IN DIAMETER IN WILLOW PARK AT 1144 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTH CENTRAL TEXAS. A4 SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR NORTHEASTERN TEXAS. LAT...LON 3279 9774 3271 9770 3265 9755 3288 9755
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:16 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 15, 10:16 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT SAT APR 15 2000 WILL UPDATE AND RAISE POPS FROM THE DFW AREA NORTH AND NORTHEAST. WILL CALL FOR A FEW STORMS SEVERE...AND EMPHASIS LARGE HAIL AND DAMAGING WINDS. "TAIL END CHARLIE" (SOUTHERN MOST STORM) HAS PRODUCED A TRACK OF VERY LARGE HAIL (GOLF BALLS TO SOFT BALLS) ACROSS YOUNG COUNTY. .FTW...NONE. 26
In the hours before
Special weather statement, Apr 15, 7:40 PM CDT, 4 hours 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CDT SAT APR 15 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS THROUGH TONIGHT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS AND HAIL. IN ADDITION...HEAVY RAIN IN URBAN AREAS MAY PRODUCE BRIEF FLOODING OF ROADS. THE POTENTIAL FOR TORNADOES IS LOW. EARLY THIS EVENING...A LINE OF THUNDERSTORMS WAS DEVELOPING NEAR THE DRY LINE FROM NEAR WICHITA FALLS TO ABILENE TO SAN ANGELO. THIS LINE WILL REACH A MONTAGUE...EASTLAND LINE BETWEEN 830 AND 10 PM...AND A SHERMAN...FORT WORTH...TEMPLE LINE BETWEEN 1030 PM AND 1 AM. AREAS FARTHER EAST OF INTERSTATE 35 WILL BE AFFECTED DURING THE EARLY MORNING HOURS ON SUNDAY. INITIALLY...THE STRONGEST STORMS WILL REMAIN NORTH OF INTERSTATE 20. HOWEVER...AS THE STORMS APPROACH INTERSTATE 35...THEY WILL INTENSIFY ACROSS THE ENTIRE LINE. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTERS SHOULD BE READY FOR ACTIVATION AS THESE STORMS APPROACH YOUR AREA. && ...FOR OTHER AREAS... FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, Apr 15, 9:19 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0903 PM OLNEY TX 1.00 INCH HAIL
04/15/00 YOUNG EMERGENCY MANAGEMENT
REPORTED QUARTER HAIL
ON THE SOUTH SIDE OF TOWNLocal storm report, Apr 15, 9:42 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0925 PM NEWCASTLE TX 2.00 INCH HAIL
04/15/00 YOUNG BROKE
WINDSHIELD IN
SPOTTERS VEHICLE
0938 PM 3 S NEWCASTLE TX 1.75 INCH HAIL
04/15/00 YOUNG GOLF BALL SIZE HAIL
COVERED THE GROUND AT
FORT BELKNAPLocal storm report, Apr 15, 11:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0940 PM LOVING TX 0.88 INCH HAIL
04/15/00 YOUNG NICKEL SIZE HAIL
REPORTED BY SPOTTERS IN
LOVING.
0945 PM ANTELOPE TX 0.75 INCH HAIL
04/15/00 JACK DIME SIZE HAIL REPORTED
BY OBSERVER IN
ANTELOPE.
1002 PM GRAHAM TX 2.75 INCH HAIL
04/15/00 YOUNG BASEBALL SIZE HAIL
REPORTED 6 MI NORTH OF
GRAHAM.
0937 PM GRAHAM TX 2.50 INCH HAIL
04/15/00 YOUNG TENNIS BALL SIZE HAIL
REPORTED 5 MILE NORTH OF
GRAHAM.
0942 PM BRYSON TX 0.88 INCH HAIL
04/15/00 JACK NICKEL SIZE HAIL
REPORTED AT THE FIRE
HOUSE IN BRYSON.
1005 PM BRYSON TX 1.50 INCH HAIL
04/15/00 JACK QUARTER TO HALF DOLLAR
SIZE HAIL REPORTED IN
BRYSON.
1005 PM BRYSON TX 1.75 INCH HAIL
04/15/00 JACK GOLFBALL SIZE HAIL
REPORTED 6 MILES SOUTH
OF BRYSON.
1045 PM ORAN TX 1.00 INCH HAIL
04/15/00 PALO_PINTO 1.00 TO 1.25 INCH HAIL
REPORTED IN ORAN.
1046 PM ORAN TX 1.00 INCH HAIL
04/15/00 PALO_PINTO QUARTER SIZE HAIL
REPORTED NEAR HWY 52 AND
254 SOUTH OF ORAN.
1050 PM ORAN TX 1.75 INCH HAIL
04/15/00 PALO_PINTO GOLFBALL SIZE HAIL
REPORTED EAST OF ORAN.
1055 PM RUNAWAY BAY TX 0.75 INCH HAIL
04/15/00 WISE DIME SIZE HAIL REPORTED
AT RUNAWAY BAY.
1100 PM MINERAL WELLS TX 1.50 INCH HAIL
04/15/00 PALO_PINTO HALF DOLLAR SIZE HAIL
REPORTED JUST NORTH OF
MINERAL WELLS.
1055 PM WHITT TX 1.00 INCH HAIL
04/15/00 PARKER QUARTER SIZE HAIL
REPORTED BY SPOTTER IN
WHITT.
1112 PM WHITT TX 2.00 INCH HAIL
04/15/00 PARKER EGG SIZE HAIL REPORTED
BY SPOTTER 3 MILES SOUTH
OF WHITT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Young | 54 min |
| Apr 15, 9:21 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 15, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Young | 50 min |
| Apr 15, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Apr 15, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 49 min |
| Apr 15, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 62 min |
| Apr 15, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
| Apr 15, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| Apr 15, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Apr 16, 12:06 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Apr 16, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 60 min |
| Apr 16, 12:49 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Apr 16, 1:17 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 28 min |
| Apr 16, 1:29 AM CDT | Tornado Warning | FWD | Tarrant | 31 min |
| Apr 16, 1:33 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.